MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vticm5_12.6 implantable collamer lens of -11.0/2.0/092 (sphere/cylinder/axis) was implanted into the patient's left eye (os) on (b)(6) 2023.The reporter reports excessive vault and states that there is still residual astigmatism, lens remains implanted.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -11.0/+2.0/92 (sphere/cylinder/axis) into the left eye (os) (b)(6) 2023.The patient experienced an excessive vault and refractive surprise.The lens remains implanted.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additonal data: b5- the reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -11.0/+2.0/92 (sphere/cylinder/axis) into the left eye (os) (b)(6) 2023.The patient experienced an excessive vault and refractive surprise.On (b)(6) 2023 the lens was explanted.On the same day separate surgery the lens was replaced with the same model, shorter length lens and the problem was resolved.Additional information provided: "all well after exchange".The reporter indicated the cause of the event is unknown.H6- health effect- impact code: "2199" should be removed and "4627" should be added.H6- medical device code: "2993" should be added.Claim# (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in liquid in a vial.Visual inspection found no visible damage.Dimensional and functional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17814804
Report Number2023826-2023-04277
Device Sequence Number12279233
Product Code QCB
UDI-Device Identifier00840311308408
UDI-Public00840311308408
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer12/06/2023
03/20/2024
08/14/2024
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date12/06/2023
05/30/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale